MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTG
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Burning Sensation (2146)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-tttg and lot number 1206179 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2015 patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka due to patient pain.During the revision procedure, the surgeon explanted the tibial tray ar-tttg (lot 1206179) ((b)(4))and bearing implant ar-513-bg09 (lot 113601349) ((b)(4)).To complete the procedure the surgeon implanted the following arthrex products: tibial tray ar-513-t7 (lot 10013886), bearing implant ar-503-bh15 (lot 113601229) and stem extension implant ar-513-1450 (lot 10024348).Patient was a male, age (b)(6), dob (b)(6).Patient medical records dated (b)(6) 2016 noted patient continues to have recurrent swelling.Aspirations/injections have provided only 3 days of relief.Burning and stinging sensation lateral was noted along with instability when walking mostly declines.Records noted another aspiration and injection procedure was performed.Medical records dated (b)(6) 2016 noted recurrent swelling, pain and instability along with burning and stinging sensation lateral with pain global.Patient reported very limited activity level.Any increased activity causes knee swelling.Report notes patient stated he does not have pain in tibial region.Examination on (b)(6) 2016 notes left knee demonstrated swelling and noted a small area of dermitis lateral.Palpation of the left knee demonstrated inferior pole patella tenderness along with medial joint line and lateral joint line tenderness.On (b)(6) 2016 medical records noted laxity on exam with mid flexion.Assessment noted (b)(6) 2016 indicated disuse muscle atrophy, effusion of left knee, left knee instability and painful total knee replacement.Patient was scheduled for left total knee revision at that time.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5878402
Report Number1220246-2016-00327
Device Sequence Number693491
Product Code JWH
UDI-Device Identifier00888867106741
UDI-Public00888867106741
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberAR-503-TTTG
Device Lot Number1206179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2016
Initial Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR